Hail, Polk
- When
- August 25, 11:00 PM CST
- Where
- Polk County, 5 mi N of Eldred
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.750, -96.800
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 25, 8:45 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 945 PM CDT WED AUG 25 2004 .DISCUSSION... WATER VAPOR LOOP SHOWS NEGATIVE TILTED UPPER TROUGH UPPER LEVEL TROUGH OVER SOUTHWEST ND MOVES INTO NORTHEAST ND AND NORTHWEST MN BY MORNING. MODEST UPPER LEVEL DIVERGENCE FORECAST AHEAD OF THE UPPER SYSTEM. SURFACE LOW WAS OVER THE ND/SD BORDER SOUTHEAST OF BIS. MODELS FORECAST TO MOVE NORTH BUT HAS SO FAR LOW HAS MOVED EAST. 850 HPA THETA-E RIDGE/INSTABILITY AXIS WAS ON THE NORTH AND EAST SIDE OF THE SURFACE LOW. DRY AIR HAS MOVED INTO WESTERN SD WILL SLOWLY MOVE INTO SOUTHERN ZONES AND MODIFY OVERNIGHT. ETA CROSS SECTION SHOWS COOLER AIR MOVING IN ALOFT ON THE NORTH SIDE OF THE UPPER JET. MESOSCALE ANALYSIS SHOWS LIS REMAIN LOW OVER CENTRAL AND SOUTHEAST ND AND SURFACE MOISTURE FLUX CONVERGENCE WAS OVER A SIMILAR AREA. WILL CHECK ZONES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...SEVERE THUNDERSTORM WATCH #787 TIL MIDNIGHT FOR NDZ014-024-028 -038-039-049-052-053. MN...NONE. && HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 945 AM CDT WED AUG 25 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-251700- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 945 AM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE IN SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. THE GREATEST RISK FOR SEVERE WEATHER SHOULD BE FROM 2 PM UNTIL MIDNIGHT. IN ADDITION...LOCALIZED HEAVY RAIN IS POSSIBLE THIS AFTERNOON AND TONIGHT FROM THUNDERSTORMS. A TROUGH OF LOW PRESSURE MOVING EAST INTO AN UNSTABLE AIRMASS IN PLACE OVER THE AREA WILL HELP TO INDUCE THUNDERSTORM DEVELOPMENT ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LINGERING THUNDERSTORM THREAT WILL CONTINUE INTO THURSDAY AND THURSDAY EVENING. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. THE THUNDERSTORMS SHOULD TRANSITION MORE INTO RAIN SHOWERS LATE THURSDAY NIGHT AS THE TROUGH OF LOW PRESSURE BEGINS TO LIFT NORTHEAST OUT OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. BERG/KELLENBENZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
750 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 SW MILNOR 46.23N 97.50W
08/25/2004 0.88 INCH SARGENT ND PUBLIC
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
845 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 SE TOWER CITY 46.87N 97.60W
08/25/2004 0.75 INCH CASS ND PUBLIC
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1020 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL WIMBLEDON 47.17N 98.46W
08/25/2004 0.88 INCH BARNES ND AMATEUR RADIO
&&
DTRPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1021 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL GWINNER 46.22N 97.66W
08/25/2004 0.75 INCH SARGENT ND PUBLIC
0740 PM HAIL 3 SW MILNOR 46.23N 97.50W
08/25/2004 0.88 INCH SARGENT ND PUBLIC
0830 PM HAIL 5 SE TOWER CITY 46.87N 97.60W
08/25/2004 0.75 INCH CASS ND PUBLIC
0945 PM HAIL WIMBLEDON 47.17N 98.46W
08/25/2004 0.88 INCH BARNES ND AMATEUR RADIO
&&
DTRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1129 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL REYNOLDS 47.67N 97.11W
08/25/2004 0.75 INCH TRAILL ND PUBLIC
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1133 PM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL EMERADO 47.92N 97.36W
08/25/2004 1.00 INCH GRAND FORKS ND PUBLIC
&&
HOPKINSThe Fargo/Grand Forks radar (KMVX), 46 km away, was scanning. The volume nearest the first event began at 05:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421034.